Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Editors: H. Hauser, J. Lipman, F. Oort and A. Quirós (eds.)
Title: Alterations and resolution of singularities
Additional book information: edited by H. Hauser, J. Lipman, F. Oort and A. Quirós (eds.), Birkhäuser, Basel, 2000, xxi+598 pp., ISBN 3-7643-6178-6, $108.00

References [Enhancements On Off] (What's this?)

  • 1. G. V. Belyĭ, Galois extensions of a maximal cyclotomic field, Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979), no. 2, 267–276, 479 (Russian). MR 534593
  • 2. Edward Bierstone and Pierre D. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997), no. 2, 207–302. MR 1440306, https://doi.org/10.1007/s002220050141
  • 3. Heisuke Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II, Ann. of Math. (2) 79 (1964), 109–203; ibid. (2) 79 (1964), 205–326. MR 0199184
  • 4. János Kollár and Shigefumi Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Mathematics, vol. 134, Cambridge University Press, Cambridge, 1998. With the collaboration of C. H. Clemens and A. Corti; Translated from the 1998 Japanese original. MR 1658959
  • 5. Mark Spivakovsky, A solution to Hironaka’s polyhedra game, Arithmetic and geometry, Vol. II, Progr. Math., vol. 36, Birkhäuser Boston, Boston, MA, 1983, pp. 419–432. MR 717618
  • 6. Oscar Zariski, Collected papers. Vol. I: Foundations of algebraic geometry and resolution of singularities, The MIT Press, Cambridge, Mass.-London, 1972. Edited by H. Hironaka and D. Mumford; Mathematicians of Our Time, Vol. 2. MR 0505100
    Oscar Zariski, Collected papers. Vol. II: Holomorphic functions and linear systems, The MIT Press, Cambridge, Mass.-London, 1973. Edited by M. Artin and D. Mumford; Mathematicians of Our Time, Vol. 6. MR 0505101
    Oscar Zariski, Collected papers. Vol. III, The MIT Press, Cambridge, Mass.-London, 1978. Topology of curves and surfaces, and special topics in the theory of algebraic varieties; Edited and with an introduction by M. Artin and B. Mazur; Mathematicians of Our Time. MR 0505104
    Oscar Zariski, Collected papers. Vol. I: Foundations of algebraic geometry and resolution of singularities, The MIT Press, Cambridge, Mass.-London, 1972. Edited by H. Hironaka and D. Mumford; Mathematicians of Our Time, Vol. 2. MR 0505100
    Oscar Zariski, Collected papers. Vol. II: Holomorphic functions and linear systems, The MIT Press, Cambridge, Mass.-London, 1973. Edited by M. Artin and D. Mumford; Mathematicians of Our Time, Vol. 6. MR 0505101
    Oscar Zariski, Collected papers. Vol. III, The MIT Press, Cambridge, Mass.-London, 1978. Topology of curves and surfaces, and special topics in the theory of algebraic varieties; Edited and with an introduction by M. Artin and B. Mazur; Mathematicians of Our Time. MR 0505104
    Oscar Zariski, Collected papers. Vol. I: Foundations of algebraic geometry and resolution of singularities, The MIT Press, Cambridge, Mass.-London, 1972. Edited by H. Hironaka and D. Mumford; Mathematicians of Our Time, Vol. 2. MR 0505100
    Oscar Zariski, Collected papers. Vol. II: Holomorphic functions and linear systems, The MIT Press, Cambridge, Mass.-London, 1973. Edited by M. Artin and D. Mumford; Mathematicians of Our Time, Vol. 6. MR 0505101
    Oscar Zariski, Collected papers. Vol. III, The MIT Press, Cambridge, Mass.-London, 1978. Topology of curves and surfaces, and special topics in the theory of algebraic varieties; Edited and with an introduction by M. Artin and B. Mazur; Mathematicians of Our Time. MR 0505104
    Oscar Zariski, Collected papers. Vol. IV, Mathematicians of Our Time, vol. 16, MIT Press, Cambridge, Mass.-London, 1979. Equisingularity on algebraic varieties; Edited and with an introduction by J. Lipman and B. Teissier. MR 545653

Review Information:

Reviewer: Fedor Bogomolov
Affiliation: Courant Institute, NYU
Email: bogomolo@cims.nyu.edu
Reviewer: Yuri Tschinkel
Affiliation: University of Illinois at Chicago
Email: yuri@math.uic.edu
Journal: Bull. Amer. Math. Soc. 39 (2002), 95-100
Published electronically: October 10, 2001
Review copyright: © Copyright 2001 American Mathematical Society